Thyroid Hormone-Induced Seizures A Case Report and Review of Literature
- *Corresponding Author:
- Saji Philip
Division of Pediatric Cardiology and Epilepsy
St. Gregorios Cardio-Vascular Center
Parumala, Mannar 689626, Kerala, India
E-mail: [email protected]
Received Date: May 28, 2012; Accepted Date: July 20, 2012; Published Date: July 23, 2012
Citation: Philip S, Kuan CC, Hsu MC, Lue HC (2012) Thyroid Hormone-Induced Seizures A Case Report and Review of Literature. Pediat Therapeut 2:129. doi:10.4172/2161-0665.1000129
Copyright: © 2012 Philip S, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
Thyroxine may induce seizures in patients of all ages, and has been reported in only few cases. Electroencephalogram, computerized tomography and other imaging techniques may be helpful in early diagnosis. The measurement of thyroid hormone levels might be justifiable if the cause of convulsion in a patient is not apparent. We report a case of hyperthyroidism presented with a generalized tonic clonic seizures in a 14-year-old female patient and also a review of diagnosis, management and outcomes of the reported series of seizures in thyrotoxicosis.